MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD STRAIGHT; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD STRAIGHT; INTRAVASCULAR CATHETER
Model Number 381444
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insyte autoguard straight leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: we had a compass report for a product failure of bd insyte autogaurd 18ga x1.16.Please see details below.Brief factual description 18 gauge bd insyte autoguard iv vatheter lot 0286273 when rn started iv and pushed the needle retractor button, blood gushed out of iv.Usually there is a seal that prevents the bleeding from occuring.This has happened with other rns on the night shift per report.Cs responded on 3/30; ¿ can you confirm how many occurrences of this issue? are dates of the events available? unsure of how many occurrences.The l&d staff tell me there have been ¿several.¿ no dates available.Was there any patient harm or adverse or adverse events? no.If so, was any medical intervention required? what was done & what was outcome? n/a.If applicable, are any patient identifiers available? no.Are any photos or samples available? & are they contaminated? please confirm address of facility if available.No (b)(6) 2023 customer response (see attached email) "basically when the device retracted, blood leaked".
 
Event or Problem Description
It was reported while using bd insyte autoguard straight leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: we had a compass report for a product failure of bd insyte autogaurd 18ga x1.16.Please see details below.Brief factual description 18 gauge bd insyte autoguard iv vatheter lot 0286273 when rn started iv and pushed the needle retractor button, blood gushed out of iv.Usually there is a seal that prevents the bleeding from occuring.This has happened with other rns on the night shift per report.Cs responded on 3/30; can you confirm how many occurrences of this issue? are dates of the events available? unsure of how many occurrences.The l&d staff tell me there have been ¿several.¿ no dates available.Was there any patient harm or adverse or adverse events? no.If so, was any medical intervention required? what was done & what was outcome? n/a if applicable, are any patient identifiers available? no.Are any photos or samples available? & are they contaminated? please confirm address of facility if available.No.07apr2023 customer response (see attached email) "basically when the device retracted, blood leaked.".
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE AUTOGUARD STRAIGHT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16731734
Report Number1710034-2023-00414
Device Sequence Number15119186
Product Code FOZ
UDI-Device Identifier30382903814443
UDI-Public(01)30382903814443
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number381444
Device Catalogue Number381444
Device Lot Number0286273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/07/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown